Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 30, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 31, 2017, 10:14 PM MDT for Hudspeth County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2017, 10:14 PM MDT (04:14 UTC)
- Expired
- May 31, 2017, 10:36 PM MDT
- In force
- 22 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 122 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2556 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
600
WUUS54 KEPZ 010414
SVREPZ
TXC229-010500-
/O.NEW.KEPZ.SV.W.0030.170601T0414Z-170601T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
1014 PM MDT WED MAY 31 2017
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
West central Hudspeth County in southwestern Texas...
* Until 1100 PM MDT
* At 1013 PM MDT, a severe thunderstorm was located near Mcnary, or 7
miles southeast of Fort Hancock, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Interstate 10 between Sierra Blanca and Ft. Hancock
Esperanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3111 10565 3112 10565 3113 10571 3116 10574
3116 10577 3118 10578 3120 10578 3120 10579
3122 10581 3130 10576 3125 10550 3107 10557
TIME...MOT...LOC 0413Z 288DEG 15KT 3123 10575
HAIL...1.00IN
WIND...60MPH
$$
TSB1 follow-up statement
496
WWUS54 KEPZ 010436
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
1036 PM MDT WED MAY 31 2017
TXC229-010445-
/O.CAN.KEPZ.SV.W.0030.000000T0000Z-170601T0500Z/
Hudspeth TX-
1036 PM MDT WED MAY 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HUDSPETH COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm along
Interstate 10 between Ft. Hancock and Sierra Blanca.
LAT...LON 3111 10565 3112 10565 3113 10571 3116 10574
3116 10577 3118 10578 3120 10578 3120 10579
3122 10581 3130 10576 3125 10550 3107 10557
TIME...MOT...LOC 0434Z 288DEG 15KT 3120 10564
$$
TSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:00 PM MDT, 8 hours 14 minutes earlier.
Area forecast discussion, May 31, 2:00 PM MDT, 8 hours 14 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 200 PM MDT Wed May 31 2017 .SYNOPSIS... Moist unstable air will continue to flow into southern New Mexico and west Texas while an upper level disturbance moves into the region. This weather pattern will produce areas of showers and thunderstorms with locally heavy rains across the Borderland tonight and again on Thursday. High pressure aloft will bring warmer temperatures this weekend and early next week but there will still be few showers and thunderstorms across the region each day. && .DISCUSSION... Large surface high pressure area across the plains and Mississippi valley still combining with equally large surface low west of the divide to sustain low level easterly winds across southern New Mexico and west Texas today with this pattern expected to persist through Thursday. Inflow of moisture from the Gulf of Mexico keeping surface dewpoints from the mid 40s west to mid 50s east. Meanwhile in the middle and upper troposphere a very slow moving primary trough axis extended through California into Baja with south/southwest flow ahead of it transporting mid/high level moisture into the region. Thus precipitable water remains above normal over the CWA with values around .75 to 1 inch today and likely again on Thursday. Despite the clouds the moisture and diurnal heating has destabilized the air mass with MUCAPES from 1000 to 2000 J/kg early this afternoon. Models indicate weak short waves will eject ahead of primary trough axis to the northeast into New Mexico and west Texas. These features plus orographic lift and surface heating should generate showers and thunderstorms tonight and again on Thursday. The moderate instability plus wet bulb zero heights below 10,000 feet indicate several storms may produce hail up to an inch in diameter while DCAPES above 1000 J/kg suggest potential for strong downdrafts. Finally expect locally heavy rainfall and even isolated flash flood events given the abundant moisture and slow cell movement. Latest guidance indicates southern extension of trough develops into a broad but weak closed low as it drifts into New Mexico on Friday. With low level easterly winds maintaining moisture transport expect isolated to scattered storms again on Friday and Saturday as surface dewpoints stay from the lower 40s to lower 50s and precipitable water ranges from .7 to 1 inch. High pressure aloft will then build over the southern Rockies causing temperatures to rise to a little above normal across the CWA. This pattern may also cause some decrease in convection after Saturday due to unfavorable dynamics and warming aloft. && .AVIATION...Valid 01/00Z-02/00Z... P6SM FEW-SCT070-090 SCT-BKN200-250 through much of the period. Scattered lowland and numerous mountain VRB25G40KT 1-3SM TSRA BKN040- 060 through 06Z. After 06Z just a few storms mainly east of river. After 18Z scattered east and isolated west 1-3SM -TSRA BKN050-070. Winds generally south to southeast 5-15KTS. && .FIRE WEATHER... Slow moving upper trough moving out of the Baja region will continue to provide some weak to moderate lift for afternoon showers and thunderstorms over the region. Best precipitation chances will be east of the divide, but isolated storms to the west will remain possible into the weekend with possibly some dry lightning, especially over the bootheel region. Temperatures will remain slightly below normal for the next couple of days and possibly into the weekend as system moves through. Upper ridge will be building into the area early next week which will support warmer and drier conditions. Winds will remain well below critical criteria for the forecast period except with gusty winds near thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... El Paso 64 88 65 87 / 50 20 50 20 Sierra Blanca 59 84 58 82 / 50 30 50 30 Las Cruces 57 85 58 85 / 50 20 40 20 Alamogordo 57 84 57 83 / 50 20 50 20 Cloudcroft 42 62 44 62 / 60 40 50 30 Truth or Consequences 56 84 56 85 / 50 20 40 20 Silver City 51 80 51 79 / 50 10 20 20 Deming 56 87 55 86 / 40 10 30 20 Lordsburg 57 87 54 86 / 30 0 10 10 West El Paso Metro 63 87 63 86 / 50 20 50 20 Dell City 57 87 58 86 / 60 30 50 30 Fort Hancock 61 88 62 86 / 50 20 50 30 Loma Linda 57 82 58 81 / 50 20 50 20 Fabens 62 88 62 87 / 50 20 50 20 Santa Teresa 59 87 59 87 / 50 20 50 20 White Sands HQ 59 85 60 85 / 40 20 50 20 Jornada Range 56 85 56 85 / 40 20 50 20 Hatch 56 87 56 87 / 50 10 40 20 Columbus 58 88 58 88 / 40 10 30 20 Orogrande 59 86 60 85 / 40 20 50 20 Mayhill 46 71 47 71 / 60 40 50 40 Mescalero 47 71 48 71 / 60 30 50 30 Timberon 47 70 47 70 / 60 30 50 30 Winston 46 76 45 77 / 60 40 40 20 Hillsboro 53 83 52 82 / 50 20 40 20 Spaceport 54 85 53 85 / 50 20 50 20 Lake Roberts 44 78 43 78 / 50 30 30 20 Hurley 50 81 48 81 / 50 10 20 20 Cliff 52 86 50 85 / 30 10 20 10 Mule Creek 54 83 51 82 / 30 0 10 10 Faywood 52 82 51 82 / 50 30 30 20 Animas 57 88 54 87 / 20 0 0 10 Hachita 56 87 54 86 / 30 10 10 10 Antelope Wells 56 86 54 86 / 30 10 0 10 Cloverdale 55 84 52 83 / 20 0 0 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash/ 26 Grzywacz
Hazardous weather outlook, May 31, 7:13 AM MDT, 15 hours 1 minute before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 713 AM MDT Wed May 31 2017 NMZ401>417-TXZ418>424-011315- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 713 AM MDT Wed May 31 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight A moist and unstable air mass will allow showers and thunderstorms to develop across the region this afternoon and tonight. Storms will develop first over the mountains and then will form over the lowlands later in the afternoon and evening. Some of the storms will be strong with periods of heavy rain, small to almost quarter sized hail and strong wind gusts. Minor localized flooding along drainages and normally dry arroyos may occur from heavier rainfall. Wind gusts from thunderstorms will reach 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be a chance for showers and thunderstorms area wide on Thursday. Best chances for measurable rainfall will be in the mountains and lowland areas east of the Rio Grande. Isolated thunderstorm development will still be possible in the afternoon and early evening for eastern zones for Friday through the weekend as the air mass becomes a little less unstable and drier. Isolated thunderstorms will still be possible on Monday, followed by dry and warm conditions for next Tuesday and the remainder of next week. .SPOTTER INFORMATION STATEMENT... Spotters should report all observed significant and hazardous weather and flooding to this office and local law enforcement. Lundeen
In the hours before
Special weather statement, May 31, 4:48 PM MDT, 5 hours 26 minutes before
Special Weather Statement National Weather Service El Paso TX 448 PM MDT WED MAY 31 2017 NMZ410-411-312330- Northern Dona Ana County NM- Southern Dona Ana County/Mesilla Valley NM- 448 PM MDT WED MAY 31 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DONA ANA COUNTY UNTIL 530 PM MDT... At 446 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles southwest of Radium Springs, or 7 miles west of Leasburg, moving southeast at 5 to 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Las Cruces, Leasburg, Dona Ana, Radium Springs, Lookout Peak and Twin Peaks and Interstate 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Motorists on Interstate 10 should be on the lookout for blowing dust ahead of this storm and also heavy downpours and hail with this storm as it crosses the Interstate && LAT...LON 3256 10689 3241 10672 3232 10694 3252 10707 TIME...MOT...LOC 2246Z 073DEG 9KT 3246 10700 NOVLAN
Special weather statement, May 31, 6:37 PM MDT, 3 hours 37 minutes before
Special Weather Statement National Weather Service El Paso TX 637 PM MDT WED MAY 31 2017 NMZ402-403-407>409-010115- Eastern Black Range Foothills NM- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- Southwest Desert/Mimbres Basin NM-Sierra County Lakes NM- 637 PM MDT WED MAY 31 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...SOUTHWESTERN SIERRA AND NORTHERN LUNA COUNTIES UNTIL 715 PM MDT... At 636 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles west of Cooney to 11 miles southeast of White Signal. Movement was northeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Hillsboro, San Lorenzo, City Of Rocks State Park, San Juan, Faywood, Mimbres, Sherman, Emory Pass, Kingston and Iron Creek Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3304 10747 3256 10785 3259 10817 3310 10782 TIME...MOT...LOC 0036Z 060DEG 34KT 3302 10805 3244 10822 NOVLAN
Special weather statement, May 31, 9:54 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service El Paso TX
954 PM MDT WED MAY 31 2017
TXZ420-422-423-010445-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
954 PM MDT WED MAY 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 1045 PM MDT...
At 953 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Fort Hancock, moving east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm on Interstate 10 near Fort Hancock.
Locations impacted include...
Fort Hancock and Acala.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3126 10585 3129 10587 3129 10590 3131 10591
3131 10593 3132 10594 3137 10595 3137 10597
3139 10601 3140 10606 3147 10591 3154 10566
3125 10559
TIME...MOT...LOC 0353Z 266DEG 30KT 3136 10584
TSBThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:54 PM MDT | Special Weather Statement | EPZ | Hudspeth | 51 min |
| Jun 1, 2:38 PM MDT | Special Weather Statement | EPZ | Hudspeth | 52 min |
| Jun 1, 2:46 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 44 min |
| Jun 1, 3:19 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 41 min |
| Jun 1, 3:20 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Jun 1, 3:24 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
| Jun 1, 3:28 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 14 min |
| Jun 1, 4:03 PM MDT | Special Weather Statement | EPZ | El Paso | 42 min |
| Jun 1, 4:11 PM MDT | Special Weather Statement | EPZ | Hudspeth | 49 min |
| Jun 1, 4:20 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
| Jun 1, 4:49 PM MDT | Special Weather Statement | EPZ | Hudspeth | 41 min |
| Jun 1, 4:53 PM MDT | Special Weather Statement | EPZ | El Paso | 52 min |
| Jun 1, 5:20 PM MDT | Special Weather Statement | EPZ | Hudspeth | 40 min |
| Jun 1, 5:38 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 21 min |
| Jun 1, 5:57 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.